United Kingdom’s royal monarch Queen Elizabeth, who has been away from royal duties and events due to ill-health, was recently seen meeting General Sir Nick Carter, the Chief of the Defence Staff. The pictures, which immediately went viral due to the royal monarch’s appearance after a long time, left someworried too. Social media users were quick to point out how the 95-year-old monarch’s hands appeared purple in colour.
The Queen, who was dressed in a colourful floral dress for the meeting, was recently advised by doctors to rest after a sprain in her back.
While some speculated that the temperature at the royal palace needs to be kept warmer, others attributed it to Raynaud’s phenomenon which happens due to decreased blood flow in the body. Notably, in the pictures released by, both Queen Elizabeth and General Sir Carter’s hands look dark purple. This could just be attributed to the lighting in the room causing the effect, but purple skin could also be a sign of poor .
As per UK’s National Health Service (NHS), Raynaud’s phenomenon can be caused by cold, stress, or emotional upset. “Raynaud’s phenomenon is common and does not usually cause severe problems,” the NHS website states.
To clear out the confusion, we reached out to an expert to understand what might be causing the issue.
Dr Samrat Shah, consultant internist at Bhatia Hospital, explained that the condition happens due to two reasons. “One is a physiological condition when the weather conditions are extremely cold and vasoconstriction happens in the capillaries and veins due to which the body becomes purple. Another reason is because of pathological reason which causes shunt (a small hole or passage which moves, or allows movement of, fluid from one to another part) in the,” he said.
Dr Shah also added how lack of blood supply is a cause of concern. “The condition is due to peripheral cyanosis which is lack of blood supply in capillaries in. However, it can also occur at a young age,” he mentioned. As per National Center for Biotechnology Information, peripheral cyanosis is “rarely a life-threatening medical emergency”.
However, as per MedicalNewsToday.com, doctors may ask the patient to stop taking medications that restrict blood flow which includes allergy medications.
📣 For more lifestyle news, follow us on | | and don’t miss out on the latest updates!